Alert archive / New Jersey / Low Water Advisories in 2017
Low Water Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this low water advisory at Mar 16, 2017, 3:54 AM EDT. It took effect at Mar 16, 2017, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2017, 3:54 AM EDT (07:54 UTC)
- In effect from
- Mar 16, 2017, 5:00 AM EDT
- Expired
- Mar 16, 2017, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
929 WHUS71 KPHI 160754 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 AM EDT THU MAR 16 2017 ANZ430-431-162100- /O.EXT.KPHI.GL.W.0015.000000T0000Z-170317T0100Z/ /O.NEW.KPHI.LO.Y.0001.170316T0900Z-170316T1300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 354 AM EDT THU MAR 16 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A LOW WATER ADVISORY, WHICH IS IN EFFECT UNTIL 9:00 AM THIS MORNING. * LOCATION...DELAWARE BAY. * WINDS...WEST NORTHWEST 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS TODAY INTO THIS EVENING. * SEAS...2 TO 5 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS POSSIBLE EARLY THIS MORNING. * WATER LEVELS...AROUND -2.0 TO -2.5 FEET MLLW AROUND THIS MORNING'S LOW TIDE. * IMPACTS...NAVIGATION MAY BE IMPACTED BY THE LOW WATER LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN PORT. A LOW WATER ADVISORY MEANS THAT WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ ANZ450>455-162100- /O.EXT.KPHI.GL.W.0015.000000T0000Z-170317T0100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 354 AM EDT THU MAR 16 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... * LOCATION...THE NEW JERSEY AND DELAWARE ATLANTIC COASTAL WATERS. * WINDS...WEST NORTHWEST 25 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS TODAY INTO THIS EVENING. * SEAS...4 TO 7 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS POSSIBLE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN PORT. && $$ IOVINO
What forecasters said that day
The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this low water advisory went out at Mar 16, 3:36 AM EDT, 18 minutes earlier.
Area forecast discussion, Mar 16, 3:36 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
336 AM EDT Thu Mar 16 2017
.SYNOPSIS...
Low pressure gradually weakens today across the Canadian Maritimes.
Meanwhile, high pressure builds to our west and south later today
and tonight before settling over our region Friday. Low pressure
moves across the Great Lakes Friday, then across the Northeast and
northern Mid Atlantic Friday night and Saturday. High pressure
arrives later Sunday and Monday, with a cold front moving through
Monday night and Tuesday. High pressure is forecast to build in from
the northwest Wednesday and Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Strong low pressure centered near the mouth of the Saint Lawrence
River early this morning will continue to move northeastward.
Meanwhile, high pressure centered over the lower Mississippi River
Valley will build to the east. The circulation between the two
systems will maintain a cold west northwest surface flow in our
region for today.
A mid level short wave trough rotating around the low to our
northeast should pass overhead this morning. The west northwest
surface wind will likely increase to 15 to 20 MPH with gusts of 25
to 30 MPH in its wake for much of the daylight hours.
We are anticipating an increase in stratocumulus for the late
morning and afternoon hours as the mid March sunlight interacts with
the cold air mass in place over our region. Also, there should be
scattered snow flurries and isolated snow showers from around Berks
County, Bucks County and central New Jersey northward. Only a light
accumulation of new snow is possible and that should be confined
mainly to the elevated terrain.
Maximum temperatures are anticipated to favor the 30s in
northeastern Maryland, Delaware, New Jersey and southeastern
Pennsylvania today. Readings should not get above the 20s in much of
the Pocono Region of Pennsylvania and in the elevated terrain of
northern New Jersey.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
The low to our northeast will continue to lose its influence over
our weather tonight. The area of high pressure to our southwest is
forecast to expand into our region.
We are expecting a clearing sky for tonight, except for some
lingering stratocumulus over our far northern counties.
We have gone below the temperature forecast guidance for tonight,
especially at locations where there is a substantial snow pack. The
mainly clear sky and the diminishing wind that are anticipated for
tonight along with the snowpack should create very good radiating
conditions.
Low temperatures are expected to favor the lower and middle 20s from
the Interstate 95 Corridor southeastward, and the teens to the
northwest.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Summary...Unsettled pattern with still a chill to the air and
a chance for some wintry precipitation, then some milder air works
in over the weekend and early next week.
Synoptic Setup...A potent upper-level trough is forecast to lift out
of the East Friday morning as upstream energy digs southeastward
across the Midwest/Great Lakes and into the Ohio Valley through
Friday night. This feature looks strong however it also looks
progressive. Some ridging then should arrive Monday, then another
trough amplifies across Canada and eventually portions of the Great
Lakes and Northeast Tuesday and Wednesday. A stronger ridge may
arrive Thursday as energy amplifies a trough in the Plains. We used
a model/continuity blend for Friday through Saturday night, then
blended in the 00z WPC Guidance thereafter. Some adjustments were
then made following additional collaboration with our neighboring
offices.
For Friday and Saturday...High pressure arrives Friday with less
wind. Low pressure will be sliding across the Great Lakes region
Friday, then across our area at night and Saturday. A warm front
will organize and lift northeastward into our area Friday night,
with increasing warm air advection and isentropic lift. While the
airmass will be moderating ahead of this feature, enough cold air
along with lift should result in some rain and even some wintry
precipitation. The airmass initially will be rather dry, therefore
the first shot of warm advection precipitation looks to be to our
west before lifting northeastward later Friday night into Saturday.
This could result in some light snow accumulations for the
northwestern zones, however a transition to rain should occur
from south to north as warmer air arrives. There could be a narrow
zone of light freezing rain/sleet, however confidence is low
regarding these precipitation types and coverage. The surface low
may track farther south with it strengthening off Long Island
Saturday then south of New England Sunday. Some guidance hangs back
some moisture Saturday and Saturday night, therefore raised PoPs a
bit.
For Sunday...Low pressure should quickly move farther away from our
area with some cooling, although it appears the cold air advection
may not be all that robust at this point. The pressure gradient
tightens some and therefore it could be a breezy day. For now,
kept any PoPs confined to early in the morning.
For Monday and Tuesday...High pressure should build in briefly
Monday before shifting offshore. The next incoming trough, which may
involve an amplifying one again within the northern stream, looks to
arrive later Monday night and Tuesday. This trough may become
more focused just to our north, however a cold front is forecast to
move through our area Tuesday. This may result in some showers, some
of which could be the wintry variety depending on the thermal
profiles initially. Milder air however should surge in ahead of a
secondary cold front that waits in the winds until Tuesday night.
For Wednesday...A potential start of a pattern change may offer a
trough developing in the Plains with downstream ridging. This
ridging allows for strong high pressure near the Upper Great Lakes
to build down into our area during the course of Wednesday. This
setup would allow for a cooler northerly flow to be in place for our
area, however dry weather is anticipated.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
VFR conditions are expected through the TAF period. Scattered clouds
early this morning should give way to a broken deck of stratocumulus
for the late morning into much of the afternoon. Bases are forecast
to be around 4000 feet. The cloud deck is anticipated to erode this
evening leaving a mostly clear sky for tonight.
A west northwest wind is forecast to increase back to 12 to 18 knots
with gusts well into the 20s for late this morning and this
afternoon. Wind speeds are expected to diminish to 5 to 10 knots
tonight.
OUTLOOK...
Friday...VFR during the day with increasing clouds. The conditions
should lower to MVFR, possibly IFR, later at night with some rain
and snow (or a wintry mix) as low pressure and a warm front
arrives.
Saturday...Sub-VFR conditions possible at least in the morning, with
improving conditions later in the day at at night. Confidence is low
as conditions will depend on the track and speed of low pressure.
Sunday and Monday...Generally VFR Sunday, then possible lowering
conditions later Monday as a cold front arrives. Northwest winds
Sunday may gust to around 25 knots, then diminish at night into
Monday and becoming west to southwest.
&&
.MARINE...
We have extended the Gale Warning until 9:00 PM for the ocean waters
off New Jersey and Delaware and for Delaware Bay. There should be a
brief lull in the gale conditions early this morning. However, the
subsidence in the wake of a mid level short wave trough that is
forecast to pass overhead this morning should result in an increase
in wind speeds for the late morning and afternoon hours. Some gale
force gusts may linger into this evening.
The Gale Warning should be able to be downgraded to a Small Craft
Advisory for tonight.
OUTLOOK...
Friday and Saturday...Conditions mainly below Small Craft Advisory
criteria, however winds and seas may begin to increase later
Saturday night.
Sunday...Small Craft Advisory conditions are anticipated as low
pressure strengthens to our northeast.
Monday...Conditions should be below Small Craft Advisory criteria as
high pressure builds across the area.
&&
.TIDES/COASTAL FLOODING...
The persistent west northwest flow will continue to push water away
from the coasts of New Jersey and Delaware today. Low water
conditions are expected to occur today around the times of low tide.
Water levels should fall below -2.0 feet MLLW along much of the
Delaware Bay and on the tidal Delaware River. As a result, a Low
Water Advisory will be in effect for Delaware Bay from 5:00 AM until
9:00 AM. A Special Weather Statement will be issued for the tidal
Delaware River to cover the period from 8:00 AM until 2:00 PM.
&&
.CLIMATE...
Record low temperatures for the 16th and 17th.
16th 17th
ACY 15-1992, 1893 14-1885
PHL 16-1916 10-1885
ILG 10-1991 14-1911
ABE 11-1993 13-1967
TTN 13-1916 11-1916
RDG 10-1993 7-1900
MPO 0-1916 12-1916
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 9 PM EDT this evening for ANZ430-431-
450>455.
Low Water Advisory until 9 AM EDT this morning for ANZ430-431.
&&
Synopsis...Gorse
Near Term...Iovino
Short Term...Iovino
Long Term...Gorse
Aviation...Gorse/Iovino
Marine...Gorse/Iovino
Tides/Coastal Flooding...Iovino
Climate...StaffHazardous weather outlook, Mar 16, 3:49 AM EDT, 5 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Mount Holly NJ 349 AM EDT Thu Mar 16 2017 NJZ001-007>010-PAZ054-055-060>062-101-103-105-162000- Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh- Northampton-Western Chester-Western Montgomery-Upper Bucks- 349 AM EDT Thu Mar 16 2017 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Some blowing and drifting snow may once again occur today, resulting in localized areas of reduced visibility and slippery conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Later Friday night into Saturday...Some light snow accumulations are possible, and also some sleet and pockets of freezing rain especially north of I-78. Confidence regarding the precipitation type and coverage is on the low side. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-NJZ015>019-PAZ070-071-106-162000- New Castle-Mercer-Salem-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Lower Bucks- 349 AM EDT Thu Mar 16 2017 This Hazardous Weather Outlook is for northern Delaware, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. Low water conditions are expected to occur today on the tidal portion of the Delaware River. This is mainly from 8 AM through 2 PM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002>004-MDZ008-012-015-019-020-NJZ012>014-020>027-PAZ102-104- 162000- Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Middlesex-Western Monmouth-Eastern Monmouth-Ocean- Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean-Southeastern Burlington- Eastern Chester-Eastern Montgomery- 349 AM EDT Thu Mar 16 2017 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450>455-162000- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 349 AM EDT Thu Mar 16 2017 ...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-162000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 349 AM EDT Thu Mar 16 2017 ...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Low Water Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:53 PM EDT | Small Craft Advisory | PHI | 12 hr |
Nearby
Low Water Advisories in New Jersey, 2017Every low water advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.